HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   Antibiotics = tooth and eye discoloration? (http://www.healthboards.com/boards/acne/3564-antibiotics-tooth-eye-discoloration.html)

MachOneMustang 06-01-2003 07:44 PM

Antibiotics = tooth and eye discoloration?
 
Hey Guys.

I've recently been reading up on some of the side effects of anti-biotics on the body over prolonged periods of time and I am not liking what I'm finding. As I'm digging through, I'm beginning to see more and more evidence that points to anti-biotics and says that they have the very real possibility of yellowing teeth and dulling the color of your eyes. This almost outrages me. Here I am trying to control one aspect of my appearance, and what I'm taking to do so is destroying other aspects. I've been on anti-biotics off and on for about 4 years (I'm 17), and I'm worried.

I've noticed that my teeth arent the whitest, but I wouldnt call them "yellow." The kicker is however, that the yellowing caused by anti-biotics does not respond to brushing or bleaching, it stays there until the drug is stopped for a long time. On one of the other boards, one lady even said that it took her bright blue eyes (I have blue eyes) and turned them a grayish color! This is unbelievable! I almost need these anti-biotics to keep my face from constantly breaking out but while I'm doing so, I could be making it look like I forgot what a toothbrush was and graying my eyes? I will not stand for that.

Does anyone have any further information as to maybe what families of anti-biotics or who is most prone to these effects? I do not like the sound of this at all. Any info would be greatly appreciated!

dreamer54 06-01-2003 08:55 PM

Tetracycline has been know to discolor teeth in very young adults and children. I took the stuff for years tho starting around age 16 and it never affected me . One thing I did learn about tetracycline. If you take it......be very very carefull in the sun. Use sunscreens. You can get a very bad burn while on certain antibiotics.

VegasGirl 06-01-2003 11:00 PM

Tetracycline only affects your teeth as the adult teeth are growing in, when you're a child. I was sick a lot as a kid and took a lot of it, and mine got yellowish along the tops of the top teeth and bottoms of the bottom teeth. Since the discoloration is at the core of the teeth, not a surface stain, the only cure is porcelain veneers, which I have 8 of on the top. Some people get grayish colored stains from tetracycline as well. But it won't affect you once you have all your adult teeth, which is usually when acne kicks in, so don't worry about it! :)


All times are GMT -7. The time now is 11:39 PM.